Alert archive / Virginia / Flash Flood Warnings in 2024
Flash Flood Warning 41, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 30, 2024, 6:17 PM EDT for Bland County, Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2024, 6:17 PM EDT (22:17 UTC)
- Expired
- Aug 30, 2024, 9:11 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bland County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502
WGUS51 KRNK 302217
FFWRNK
VAC021-185-WVC055-310430-
/O.NEW.KRNK.FF.W.0041.240830T2217Z-240831T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
617 PM EDT Fri Aug 30 2024
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Northwestern Bland County in southwestern Virginia...
Tazewell County in southwestern Virginia...
Southwestern Mercer County in southeastern West Virginia...
* Until 1230 AM EDT Saturday.
* At 617 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1.5 to 2.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bluefield... Richlands...
Tazewell... Cedar Bluff...
Burkes Garden... Pocahontas...
This includes the following streams and drainages...
Burkes Garden Creek, Bluestone River, Big Creek, Clinch River,
Blue Spring Creek and Beech Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3720 8163 3721 8155 3723 8151 3726 8150
3725 8148 3727 8145 3727 8142 3732 8139
3727 8122 3709 8127 3700 8152 3699 8158
3695 8167 3695 8169 3698 8171 3696 8176
3697 8178 3706 8184 3710 8184
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
VFJ2 follow-up statements
912
WGUS71 KRNK 302304
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
704 PM EDT Fri Aug 30 2024
VAC021-185-WVC055-310430-
/O.CON.KRNK.FF.W.0041.000000T0000Z-240831T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bland VA-Tazewell VA-Mercer WV-
704 PM EDT Fri Aug 30 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT SATURDAY
FOR NORTHWESTERN BLAND, TAZEWELL AND SOUTHWESTERN MERCER COUNTIES...
At 704 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Bluefield... Richlands...
Tazewell... Cedar Bluff...
Burkes Garden... Pocahontas...
This includes the following streams and drainages...
Burkes Garden Creek, Bluestone River, Big Creek, Clinch River,
Blue Spring Creek and Beech Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3720 8163 3721 8155 3723 8151 3726 8150
3725 8148 3727 8145 3727 8142 3732 8139
3727 8122 3709 8127 3700 8152 3699 8158
3695 8167 3695 8169 3698 8171 3696 8176
3697 8178 3706 8184 3710 8184
FLASH FLOOD...RADAR INDICATED
$$
VFJ173
WGUS71 KRNK 310111
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
911 PM EDT Fri Aug 30 2024
VAC021-185-WVC055-310121-
/O.CAN.KRNK.FF.W.0041.000000T0000Z-240831T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bland VA-Tazewell VA-Mercer WV-
911 PM EDT Fri Aug 30 2024
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN BLAND, TAZEWELL
AND SOUTHWESTERN MERCER COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3720 8163 3721 8155 3723 8151 3726 8150
3725 8148 3727 8145 3727 8142 3732 8139
3727 8122 3709 8127 3700 8152 3699 8158
3695 8167 3695 8169 3698 8171 3696 8176
3697 8178 3706 8184 3710 8184
$$
VFJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:32 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 30, 2:32 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 232 PM EDT Fri Aug 30 2024 .SYNOPSIS... A stalled front over the area will result in another afternoon of scattered to numerous showers and thunderstorms. In general, expecting unsettled weather to persist through the weekend with humid conditions. Cooler and less humid weather arrives for next week. && .NEAR TERM /THROUGH SATURDAY/... As of 203 PM EDT Friday... Key Messages: 1) A stalled front over the area will result in scattered to numerous showers and thunderstorms through early evening. A few strong/severe and torrential downpour 2) Remaining seasonally hot and humid. Storms already firing up across the mountains and along a wedge front in the NC piedmont. High-res models favor greatest coverage along the front/differential heating boundary and over the more unstable air in the west where sunshine was more abundant. Hard pressed to go higher likely coverage as its been hit/miss slow movers. DCAPES not as high as yesterday with a little more moisture around in the low levels, but higher pwats and loading will make for potential downbursts and small hail. Slow movers will lead to flooding potential but gain too widely scattered to have a flood watch. Temperatures this afternoon are forecast closer to the seasonal norm, down a few degrees from yesterday, but still quite warm. Storms should decrease this evening but cannot rule out isolated showers/near the front/Blue Ridge overnight. Fog/stratus likely overnight thru Sat morning, with muggy lows in the 60s to around 70. Saturday, the wedge front heads back north as we get back in the warm sector area wide. Frontal boundary will reach the upper Ohio Valley to lower Missouri Valley by late afternoon. Upper ridge is starting to get shifted further south, so some height falls and upper divergence should lead to particularly better storm development across the Ohio Valley with storms moving into WV by late morning and/or developing in the mountain by mid afternoon. Higher pops will be along/west/north of I-81. With some increase in shear and higher CAPEs, severe storms will be a better potential Sat afternoon mainly northwest of I-81. Forecast confidence is high on temps but moderate/average on coverage of storms through Saturday. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 220 PM EDT Friday... Key Messages: 1. Storm chances linger into Monday but should see a shift south by then 2. Main hazards are strong winds and heavy rainfall, that could lead to localized flooding. 3. Near to above normal temperatures. Unsettled weather continues through Sunday as front slowly works southeast into and through the area by Monday morning. Higher pops will be Sunday with the front, though increasing cover could offset severe threat more than Saturday. The upper trough axis stays west of our area until Monday evening. Isolated to widely scattered showers/storms are possible again Monday afternoon, though best chance will be along/south of the VA/NC border, with the front not too far away, draped over eastern VA into central NC, but not expecting much potential for any storms that do form to become severe. Sunday should be slightly cooler if we have more clouds but still humid. Highs in the mid to upper 80s east of the mountains, mid to upper 70s west. Monday will be noticeably cooler with the airmass change, high temperatures in the upper 70s in the west and low 80s in the east. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 300 PM EDT Friday... Key Messages: - Cooler temperatures are expected, with a warming trend expected toward the end of the week. - Shower and thunderstorm probabilities return toward the latter half of the upcoming week. Quiet weather conditions are expected for mid-week, as a surface high extends from the Mid-Atlantic into the Northeast. Given the placement of the ridge, a northeasterly low-level flow will be seen across the region, which should allow (mainly) dry and cooler weather conditions to be seen across our area. Most of the precipitation for the upcoming week should remain to our south, generally in vicinity of a frontal system extending from the South Carolina Lowcountry to the Central Gulf Coast. As a wave of low pressure moves along the boundary, I can't rule out an isolated or scattered smattering of showers/storms across our forecast area. The greatest coverage should be across our southern/southwestern areas. Given an overall lack of forcing, I don't expect any widespread rain events...well, at least at this stage of the game. Much of the convective activity will be driven by moisture spilling northward into our area and interacting with diurnal trends in instability. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 115 PM EDT Friday... Unsettled weather with highly variable cigs/vsbys during the 24 hour valid TAF. Stalled front over the area will result in scattered to numerous showers and thunderstorms. Greatest coverage will be along/southwest of a LWB-LYH line, but will have at least tempo TSRA in for a few hours this afternoon except LYH. Sub-VFR cigs linger across the DAN til 20z at times, otherwise VFR outside of storms through this evening. Looks like a good threat of IFR or lower at most sites tonight with wedge/front in the area and sufficient low level moisture. Cloud cover higher up may impede this but confidence is moderate enough go lower. Winds will remain light and variable through the afternoon, light with exception of thunderstorm outflow where gusts may approach 25 kts. EXTENDED AVIATION OUTLOOK... Stalled front will linger through the weekend. This favors a mix of flight conditions with low confidence on flight categories due to opportunity for showers/storms and nighttime stratus and fog. A more bona fide push of cooler air from the north is expected Monday, suggesting improved conditions for early next week, although still subject to overnight valley fog. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM/WP NEAR TERM...WP SHORT TERM...AS/WP LONG TERM...DB AVIATION...PM/WP
Hazardous weather outlook, Aug 30, 2:48 PM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 248 PM EDT Fri Aug 30 2024 VAZ007-011-014-018>020-022>024-034-035-045>047-WVZ042>044-507-508- 311900- Tazewell-Giles-Montgomery-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 248 PM EDT Fri Aug 30 2024 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a marginal risk of severe thunderstorms this afternoon and evening. The main threat is damaging winds and heavy rain which could lead to flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal risk of severe storms Saturday afternoon and evening, and again Sunday afternoon and evening. Damaging winds and heavy rain are the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ009-010-012-013-015>017-032-033-043-044-058- 059-311900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Smyth-Bland-Wythe-Pulaski-Grayson-Carroll-Floyd-Patrick- Franklin-Henry-Pittsylvania-Halifax-Charlotte- 248 PM EDT Fri Aug 30 2024 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. There is a marginal risk of severe thunderstorms this afternoon and evening. Damaging winds will be the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal risk of severe storms Saturday afternoon and evening, and again Sunday afternoon and evening. Damaging wind and heavy rain are the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 30, 5:28 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
528 PM EDT Fri Aug 30 2024
NCZ002-003-019-302215-
Surry NC-Wilkes NC-Alleghany NC-
528 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT
SOUTHEASTERN ALLEGHANY...CENTRAL SURRY AND NORTHEASTERN WILKES
COUNTIES IN NORTHWESTERN NORTH CAROLINA THROUGH 615 PM EDT...
At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mountain Park, moving south at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Airy...
North Wilkesboro...
Elkin...
Wilkesboro...
Fairview...
Dobson...
and Traphill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3630 8126 3656 8070 3656 8065 3640 8054
3614 8116
TIME...MOT...LOC 2128Z 348DEG 5KT 3641 8080
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EBLocal storm report, Aug 30, 5:30 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
530 PM EDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM Tstm Wnd Dmg 2 ENE Mountain Park 36.40N 80.81W
08/30/2024 Surry NC 911 Call Center
Tree across the road near intersection of
Dry Pond and Zephyr Road.
&&
WPSpecial weather statement, Aug 30, 5:30 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
530 PM EDT Fri Aug 30 2024
VAZ007-009-302230-
Tazewell VA-Smyth VA-
530 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT
NORTHWESTERN SMYTH AND TAZEWELL COUNTIES THROUGH 630 PM EDT...
At 530 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tiptop, or near Tazewell, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Richlands...
Bluefield...
Tazewell...
Cedar Bluff...
Pocahontas...
Amonate...
and Gratton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3724 8174 3724 8172 3720 8168 3721 8156
3724 8151 3726 8150 3725 8148 3727 8142
3734 8136 3724 8124 3722 8125 3722 8128
3719 8127 3716 8130 3715 8133 3713 8132
3690 8180 3695 8182 3696 8178 3706 8183
TIME...MOT...LOC 2130Z 297DEG 9KT 3720 8151
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EBSpecial weather statement, Aug 30, 5:35 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
535 PM EDT Fri Aug 30 2024
VAZ007-302200-
Tazewell VA-
535 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT
CENTRAL TAZEWELL COUNTY THROUGH 600 PM EDT...
At 535 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tiptop, or near Tazewell. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tiptop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3721 8156 3723 8152 3724 8151 3725 8151
3726 8150 3725 8150 3725 8148 3719 8140
3713 8157 3720 8162
TIME...MOT...LOC 2135Z 099DEG 1KT 3721 8154
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
EBSpecial weather statement, Aug 30, 6:07 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
607 PM EDT Fri Aug 30 2024
WVZ507-508-302245-
Western Greenbrier WV-Eastern Greenbrier WV-
607 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT
SOUTH CENTRAL GREENBRIER COUNTY THROUGH 645 PM EDT...
At 607 PM EDT, Doppler radar was tracking a strong thunderstorm near
Maxwelton, or near Lewisburg. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lewisburg...
Asbury...
Lewisburg Airport...
Maxwelton...
Frankford...
Williamsburg...
and Fairlea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3778 8042 3782 8065 3799 8060 3793 8038
TIME...MOT...LOC 2207Z 207DEG 1KT 3789 8051
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EBSpecial weather statement, Aug 30, 6:07 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
607 PM EDT Fri Aug 30 2024
VAZ023-302245-
Botetourt VA-
607 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT
NORTHWESTERN BOTETOURT COUNTY THROUGH 645 PM EDT...
At 607 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gala, or near Eagle Rock, moving west at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eagle Rock...
Gala...
and Glen Wilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3775 7978 3757 7974 3765 7996 3769 7996
3770 7994 3770 7992 3773 7990 3775 7986
TIME...MOT...LOC 2207Z 088DEG 5KT 3770 7984
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:13 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 62 min |
| Aug 29, 8:56 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, City of Lynchburg | 64 min |
| Aug 29, 9:26 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Halifax, Pittsylvania | 64 min |
| Aug 29, 11:09 PM EDT | Special Weather Statement | RNK | Rockbridge | 36 min |
| Aug 30, 12:48 AM EDT | Special Weather Statement | RNK | Campbell | 27 min |
| Aug 30, 12:52 AM EDT | Special Weather Statement | RNK | Charlotte | 23 min |
| Aug 30, 1:18 AM EDT | Special Weather Statement | RNK | Charlotte | 27 min |
| Aug 30, 2:19 AM EDT | Special Weather Statement | RNK | City of Lynchburg | 41 min |
| Aug 30, 1:19 PM EDT | Special Weather Statement | RNK | Craig | 26 min |
| Aug 30, 1:31 PM EDT | Special Weather Statement | RNK | Wythe | 29 min |
| Aug 30, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 35 min |
| Aug 30, 1:40 PM EDT | Special Weather Statement | RNK | Montgomery | 35 min |
| Aug 30, 1:56 PM EDT | Special Weather Statement | RNK | Floyd | 49 min |
| Aug 30, 2:06 PM EDT | Special Weather Statement | RNK | Craig, Roanoke, City of Salem | 39 min |
| Aug 30, 2:27 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Patrick | 2 hr |
| Aug 30, 2:32 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 28 min |
| Aug 30, 2:40 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Patrick | 50 min |
| Aug 30, 2:44 PM EDT | Special Weather Statement | RNK | Giles, Montgomery, City of Radford | 61 min |
| Aug 30, 2:49 PM EDT | Special Weather Statement | RNK | Patrick | 26 min |
| Aug 30, 2:59 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 30 min |
| Aug 30, 3:11 PM EDT | Special Weather Statement | RNK | Patrick | 49 min |
| Aug 30, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery | 26 min |
| Aug 30, 3:24 PM EDT | Special Weather Statement | RNK | Grayson | 36 min |
| Aug 30, 3:33 PM EDT | Special Weather Statement | RNK | Pulaski | 42 min |
| Aug 30, 3:38 PM EDT | Special Weather Statement | RNK | City of Martinsville | 52 min |
| Aug 30, 3:53 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 37 min |
| Aug 30, 3:55 PM EDT | Special Weather Statement | RNK | Pulaski | 50 min |
| Aug 30, 4:11 PM EDT | Special Weather Statement | RNK | City of Galax | 34 min |
| Aug 30, 4:13 PM EDT | Special Weather Statement | RNK | Giles | 47 min |
| Aug 30, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 18 min |
| Aug 30, 4:44 PM EDT | Special Weather Statement | RNK | City of Galax | 46 min |
| Aug 30, 4:49 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 26 min |
| Aug 30, 5:24 PM EDT | Special Weather Statement | RNK | Grayson | 36 min |
| Aug 30, 5:30 PM EDT | Special Weather Statement | RNK | Tazewell | 60 min |
| Aug 30, 5:35 PM EDT | Special Weather Statement | RNK | Tazewell | 25 min |
| Aug 30, 5:55 PM EDT | Areal Flood Advisory | RNK | Bland, Giles, Smyth, Tazewell | 2 hr |
| Aug 30, 6:06 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 54 min |
| Aug 30, 6:07 PM EDT | Special Weather Statement | RNK | Botetourt | 38 min |
| Aug 30, 6:52 PM EDT | Special Weather Statement | RNK | Smyth | 53 min |
| Aug 29, 8:48 PM EDT | Special Weather Statement | RNK | Summers | 27 min |
| Aug 29, 8:54 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 66 min |
| Aug 29, 9:39 PM EDT | Special Weather Statement | RNK | Greenbrier, Monroe | 36 min |
| Aug 30, 4:42 PM EDT | Special Weather Statement | RNK | Mercer | 48 min |
| Aug 30, 6:07 PM EDT | Special Weather Statement | RNK | Greenbrier | 38 min |
Nearby
Flash Flood Warnings in Virginia, 2024Flash Flood Warnings in West Virginia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.